I've had Hashimoto's for many years and was stabilized comfortably on 125 mcg of Synthroid until my sudden hyperthyroid episode last spring. After a swing to hypothyroidism, I've since been having difficulty tolerating the medication. I'm currently alternating between 88 and 75 mcg. I've been increasing it very slowly but struggle with adverse effects i.e. sleep difficulties, every time I up the dose .The target TSH is 1 and it's now slightly under 3..
Why would I suddenly have difficulty tolerating the medication? The dilemma is that if I don't increase the dose, my hypothyroid symptoms persist but increases are problematic.
It is not clear why this happens to some people. There many be some functioning parts of your thyroid that "acted up" either as a thyroiditis (temporary release of preformed thyroid hormone), Hashitoxicosis (Graves episode causing hyper in a patient who otherwise appears to have hypo due to hashi), or a functioning "hot" nodule.
First approach is to keep adjusting as tolerated, sometimes even switch to a different brand (in this case, try Levoxyl for examle). As a last resort, some patients want surgery, but this does not consistently solve the problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.